Q. Can my cholesterol increase again if I miss Lipitor?

Answered by
Dr. Muhammad M. Hanif Md.
and medically reviewed by Dr. Divya Banu M
Published on Jun 03, 2019 and last reviewed on: Jun 05, 2019

Hi doctor,

I have lost my prescription for Lipitor and have been taking it for four days. I will get it tomorrow. I am on 10 mg a day. I am worried, will my cholesterol go up in that time since I am not taking it?

Dr. Muhammad M. Hanif Md.

Cardiology Critical Care Physician General Medicine Internal Medicine
#

Hi,

Welcome to icliniq.com.

The half life of Lipitor (Atorvastatin) is 14 hours in humans (meaning drug is eliminated in about 14 hours). The main effect of Lipitor is to block the buildup and making of cholesterol in body. It does the job together with the help of other active ingredients and its effect on cholesterol synthesis is maintained in the body for about 20 to 30 hours.

In this situation, it does not seem an issue if you just missed a dose or so. Do not worry about it. But start taking medication as soon as you get it back.

Also Read Answers From:

Related Questions & Answers


My husband had Losar Beta H twice by mistake. Will it cause any side effect?

Query: Hi doctor, My husband used to have Losar Beta H for his BP in the morning and Storvas 10 mg at night. But, mistakenly, he had Losar Beta H again at night. Will it cause any side effect? Should he have Storvas now?  Read Full >>


Answer: Hi, Welcome to icliniq.com. Do not worry. He can have Storvas (Atorvastatin) now. But, he should not repeat this mistake again. Ask him to take Losar Beta H (combination of Losartan, Atenolol and Hydrochlorothiazide) at a specific time in a day keeping it in a separate pill box. Just a single extra ...  Read Full

Does high cholesterol medicine have any side effects?

Query: Hi doctor, My cholesterol and triglyceride levels are elevated. But, they were the same in my previous checkup reports too. I am a bit reluctant to take medication because of the side effects. My father has both cardiac and diabetic issues. I am doing exercise regularly and my intake of sugar is als...  Read Full >>


Dr. Nageswara Rao
Diabetologist

Answer: Hi, Welcome to icliniq.com. Your vitamin D levels, thyroid levels and HbA1c are quite good. Regarding your high cholesterol, it may be due to hereditary and food related. You have a high risk of coronary artery disease as you have a positive family history and high cholesterol. Do regular exer...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Cardiologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.